Alert archive / North Dakota / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 18, 2006, 3:05 AM MST for 32 counties in North Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 3:05 AM MST (10:05 UTC)
- Expired
- Feb 18, 2006, 11:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 181005 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY UNTIL NOON CST/11 AM MST/ THIS MORNING... .TEMPERATURES THIS MORNING WILL RANGE BETWEEN 5 TO 15 BELOW ZERO. THE COLD TEMPERATURES COMBINED WITH A WEST WIND OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 20 TO 35 BELOW ZERO THIS MORNING. BY EARLY AFTERNOON TEMPERATURES WILL RISE BETWEEN 5 TO 10 ABOVE WITH WIND CHILLS FALLING BELOW THE ADVISORY CRITERIA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181800- /O.CAN.KBIS.WC.W.0001.000000T0000Z-060218T1800Z/ /O.NEW.KBIS.WC.Y.0002.060218T1005Z-060218T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 405 AM CST SAT FEB 18 2006 /305 AM MST SAT FEB 18 2006/ ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. LOOK FOR WIND CHILLS OF 20 TO 35 BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. RISING TEMPERATURES LATE THIS MORNING INTO THE AFTERNOON WILL RESULT IN THE WIND CHILL VALUES TO FALL BELOW THE ADVISORY CRITERIA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TURNER
1 follow-up statement
000 WWUS43 KBIS 181744 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CST SAT FEB 18 2006 ...DANGEROUS WIND CHILL TEMPERATURES SLOWLY IMPROVING... .THE WIND CHILL TEMPERATURES HAVE RISEN ABOVE 15 BELOW ZERO AND THE WIND CHILL ADVISORY HAS EXPIRED. HOWEVER...PROLONGED EXPOSURE TO WIND CHILLS OF 10 BELOW ZERO MAY STILL CAUSE HYPOTHERMIA OR EVEN FROSTBITE. USE CAUTION AND KEEP EXPOSED SKIN COVERED FOR SAFETY. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181845- /O.EXP.KBIS.WC.Y.0002.000000T0000Z-060218T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1144 AM CST SAT FEB 18 2006 /1044 AM MST SAT FEB 18 2006/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... WIND CHILLS HAVE RISEN AND THE ADVISORY HAS EXPIRED. $$ ABELING
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 2:00 AM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 18, 2:00 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST SAT FEB 18 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. WESTERLY WINDS KEPT TEMPERATURES FROM FALLING TO THE EXPECTED LOWS FROM THE PREVIOUS FORECAST AND RESULTED IN WIND CHILL VALUES NOT REACHING THE WARNING CRITERIA. WILL DROP WARNING AND REPLACE IT WITH AN ADVISORY FOR THE MORNING HOURS. WIND CHILLS WILL FALL BELOW THE ADVISORY CRITERIA BY LATE MORNING OR EARLY AFTERNOON. OTHERWISE MODEL RUN CONTINUES TO SHOW A SLOW WARMING TREND OVER THE WEEKEND INTO MONDAY AS ARCTIC HIGH DROPS SOUTH OF THE REGION TO THE CENTRAL PLAINS. CONTINUED DRY THROUGH THE SHORT TERM EXCEPT ACROSS THE NORTH AND WEST LATE IN THE PERIOD AS A PIECE OF ENERGY DROPS SOUTHEAST INTO THE REGION. LITTLE MOISTURE ASSOCIATED WITH IT BUT ENOUGH MID LEVEL LIFT TO BRING A SMALL CHANCE OF LIGHT SNOW TO THE NORTH. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT. TRANSITIONAL PERIOD IN PLACE FOR THE EXTENDED. INITIALLY A CHINOOK FLOW SETS UP (WITH A CANADIAN SURFACE LOW)...SO I RAISED TEMPERATURES A BIT. I LEFT THE SMALL POPS THAT WERE ALREADY IN THE FORECAST IN PLACE...ALTHOUGH IF THE FLOW ON THE CURRENT GFS CONTINUES IN LATER RUNS I WILL BE DROPPING THEM ON THE NEXT GO AROUND. THE SURFACE LOW IS JUST TOO FAR NORTH TO HAVE AN IMPACT PRECIPITATION-WISE. LATE IN THE WEEK THERE IS A BACK WASH OF COLD AIR BEHIND THE PASSAGE OF THE AFOREMENTIONED CANADIAN SURFACE LOW...BUT THE MODELS INDICATE A BUILDING UPPER LEVEL RIDGE WHICH WILL BRING A LARGE TEMPERATURE GRADIENT FROM NE TO SW ACROSS THE STATE...MEANING WARMING TEMPS FOR OUR NECK OF THE WOODS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY WEST AND CENTRAL UNTIL NOON TODAY. && RGT/RSL
Nearby
Wind Chill Advisories in North Dakota, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.